Looks like the course to the end of my journey is changing routes. These unforeseen roadblocks do certainly make for an interesting adventure.
I showed up at my scheduled chemotherapy appointment on Monday thinking I was almost finished with this leg of the trip. I was sent home and asked to return on Tuesday to see my oncologist. I was annoyed, upset and angry at the lack of communication I received ahead of time. Although I've been to 4 treatments already, each one is anxiety provoking and I mentally prepare myself for the process. Not to mention, I have to take steroids the day before and day of to help manage some of the side effects. Steroids and me = irritable to the 10th power...not a good thing. So, let's just say I was not in a good place on Monday when I was sent home. I understand that things happen and people are human and make mistakes, but UGH...this is kind of important people...pay attention!
So....Tuesday, 11:30...It turns out that the chemo regiment that I have had for the past 4 cycles is now making my liver unhappy. Although recent blood tests indicate that my liver function levels are almost completely back to normal, it would not be wise to continue with these medicines. So, Dr. S. took out his pen and drew diagrams and did his mathematical equations to show us just how likely it would be for my cancer to return (that's always fun and uplifting). When he said I could reduce the risk more by doing another chemotherapy for several weeks, I decided it was the right decision for me...one that would help me to go on without any regrets. So, I was given the option to continue chemotherapy, but with a different drug. This new regiment will be for 4 cycles and will take place every 2 weeks. So, I went from being almost finished to only halfway done....3 steps forward, 1 back.
With my crew behind me, I'll continue sailing forth on this (extended) journey.
The good news, I start on Monday, and I'll be feeling great for the Relay on Friday.
“The really happy person is one who can enjoy the scenery when on a detour.”